Alert archive / Illinois / River Flood Warnings in 2020

River Flood Warning 18, NWS Lincoln, IL

March 3, 2020Clay County, Richland County, Illinois

NWS Lincoln, IL issued this river flood warning at Mar 3, 2020, 12:54 AM CST for Clay County, Richland County, Illinois. It took effect at Mar 3, 2020, 4:11 AM CST. It was in force for 71 hr.

The area

The outline as issued.

The facts

Issued
Mar 3, 2020, 12:54 AM CST (06:54 UTC)
In effect from
Mar 3, 2020, 4:11 AM CST
Expired
Mar 6, 2020, 3:10 AM CST
In force
71 hr
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
Minor

Counties Clay County, IL, Richland County, IL

The radar

The Evansville,IN radar (KVWX), 74 km from the middle of the area, began a volume at 06:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Wabash River below Clay City (CLAI2).

Action stage
15 ft
Minor stage
18 ft
Moderate stage
22 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03379500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

597 
WGUS43 KILX 030654
FLWILX

Flood Warning
National Weather Service Lincoln IL
1254 AM CST Tue Mar 3 2020

...The National Weather Service in Lincoln IL has issued a flood 
warning for the following river in Illinois...

  Little Wabash River below Clay City affecting Clay and Richland 
  Counties.

.Rainfall of a half to 1 inch fell over the Little Wabash River 
basin Monday evening, resulting in additional rises on the 
river. Minor flooding is expected near Clay City later this 
morning as a result. 

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.

&&

ILC025-159-032053-
/O.NEW.KILX.FL.W.0018.200303T1011Z-200304T0656Z/
/CLAI2.1.ER.200303T1011Z.200303T1800Z.200304T0056Z.NO/
1254 AM CST Tue Mar 3 2020

The National Weather Service in Lincoln IL has issued a 

* Flood Warning for 
  The Little Wabash River below Clay City.
* From early this morning until late tonight.
* At 1245 AM Tuesday the stage was 17.6 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by sunrise and crest near 
  18.1 feet later this morning. The river will fall below flood 
  stage this evening. 
* Impact...At 18.0 feet, water begins to flood left bank farmland.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Wed    Thu    Fri

Little Wabash River
 Clay City         18  17.6 Tue 1 AM    17.2   14.7   12.9


&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$
Geelhart
8 follow-up statements
897 
WGUS83 KILX 031120
FLSILX


Flood Statement
National Weather Service Lincoln IL
520 AM CST Tue Mar 3 2020

...The Flood Warning continues for the following river in Illinois...

  Little Wabash River below Clay City affecting Clay and Richland 
  Counties

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC025-159-040120-
/O.EXT.KILX.FL.W.0018.000000T0000Z-200305T2100Z/
/CLAI2.1.ER.200303T0832Z.200304T0000Z.200305T1500Z.NO/
520 AM CST Tue Mar 3 2020

The Flood Warning continues for
  The Little Wabash River below Clay City. 
* Until Thursday afternoon.
* At  445 AM Tuesday the stage was 18.5 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 19.4 feet by 
  early tomorrow morning. The river will fall below flood stage 
  Thursday morning.
* Impact...At 18.0 feet...Water begins to flood left bank farmland.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Wed    Thu    Fri

Little Wabash River
 Clay City         18  18.5 Tue 5 AM    19.4   18.2   16.5


&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$

jrp
298 
WGUS83 KILX 031536
FLSILX


Flood Statement
National Weather Service Lincoln IL
936 AM CST Tue Mar 3 2020

...The Flood Warning continues for the following river in Illinois...

  Little Wabash River below Clay City affecting Clay and Richland 
  Counties

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC025-159-040535-
/O.CON.KILX.FL.W.0018.000000T0000Z-200305T2100Z/
/CLAI2.1.ER.200303T0832Z.200304T0600Z.200305T1500Z.NO/
936 AM CST Tue Mar 3 2020

The Flood Warning continues for
  The Little Wabash River below Clay City. 
* Until Thursday afternoon.
* At  845 AM Tuesday the stage was 18.9 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 19.4 feet by 
  early tomorrow morning. The river will fall below flood stage 
  Thursday morning.
* Impact...At 19.7 feet...Mayflower Road...just north of U.S. Route 
  50...begins to flood.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Wed    Thu    Fri

Little Wabash River
 Clay City         18  18.9 Tue 9 AM    19.4   18.2   16.7


&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$

jrp
017 
WGUS83 KILX 040116
FLSILX


Flood Statement
National Weather Service Lincoln IL
716 PM CST Tue Mar 3 2020

...The Flood Warning continues for the following river in Illinois...

  Little Wabash River below Clay City affecting Clay and Richland 
  Counties

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC025-159-041515-
/O.EXT.KILX.FL.W.0018.000000T0000Z-200306T0730Z/
/CLAI2.1.ER.200303T0832Z.200304T0600Z.200306T0130Z.NO/
716 PM CST Tue Mar 3 2020

The Flood Warning continues for
  The Little Wabash River below Clay City. 
* Until late Thursday night.
* At  645 PM Tuesday the stage was 19.5 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 19.8 feet by 
  tomorrow morning. The river will fall below flood stage Thursday 
  evening.
* Impact...At 19.7 feet...Mayflower Road...just north of U.S. Route 
  50...begins to flood.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Wed    Thu    Fri

Little Wabash River
 Clay City         18  19.5 Tue 7 PM    19.8   19.3   16.8


&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$

25
404 
WGUS83 KILX 041445
FLSILX


Flood Statement
National Weather Service Lincoln IL
845 AM CST Wed Mar 4 2020

...The Flood Warning continues for the following river in Illinois...

  Little Wabash River below Clay City affecting Clay and Richland 
  Counties

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC025-159-050444-
/O.CON.KILX.FL.W.0018.000000T0000Z-200306T0730Z/
/CLAI2.1.ER.200303T0832Z.200304T1800Z.200306T0130Z.NO/
845 AM CST Wed Mar 4 2020

The Flood Warning continues for
  The Little Wabash River below Clay City. 
* Until late Thursday night.
* At  745 AM Wednesday the stage was 19.8 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 19.8 feet by this
  afternoon. The river will fall below flood stage tomorrow evening.
* Impact...At 19.7 feet...Mayflower Road...just north of U.S. Route 
  50...begins to flood.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Thu    Fri    Sat

Little Wabash River
 Clay City         18  19.8 Wed 8 AM    19.3   16.8   14.4


&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$

jrp
658 
WGUS83 KILX 050123
FLSILX


Flood Statement
National Weather Service Lincoln IL
723 PM CST Wed Mar 4 2020

...The Flood Warning continues for the following river in Illinois...

  Little Wabash River below Clay City affecting Clay and Richland 
  Counties

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC025-159-051522-
/O.EXT.KILX.FL.W.0018.000000T0000Z-200306T0900Z/
/CLAI2.1.ER.200303T0832Z.200304T1430Z.200306T0300Z.NO/
723 PM CST Wed Mar 4 2020

The Flood Warning continues for
  The Little Wabash River below Clay City. 
* Until late Thursday night.
* At  645 PM Wednesday the stage was 19.7 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  tomorrow evening.
* Impact...At 19.7 feet...Mayflower Road...just north of U.S. Route 
  50...begins to flood.

&&

                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Thu    Fri    Sat

Little Wabash River
 Clay City         18  19.7 Wed 7 PM    19.1   17.3   15.0

&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$

37
516 
WGUS83 KILX 051447
FLSILX


Flood Statement
National Weather Service Lincoln IL
847 AM CST Thu Mar 5 2020

...The Flood Warning continues for the following river in Illinois...

  Little Wabash River below Clay City affecting Clay and Richland 
  Counties

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC025-159-060447-
/O.EXT.KILX.FL.W.0018.000000T0000Z-200306T1400Z/
/CLAI2.1.ER.200303T0832Z.200304T1430Z.200306T0800Z.NO/
847 AM CST Thu Mar 5 2020

The Flood Warning continues for
  The Little Wabash River below Clay City. 
* Until Friday morning.
* At  745 AM Thursday the stage was 19.3 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  early tomorrow morning.
* Impact...At 19.0 feet...2600E Road begins to flood 1.5 miles south 
  of Wynoose.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Fri    Sat    Sun

Little Wabash River
 Clay City         18  19.3 Thu 8 AM    17.6   15.3   13.4


&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$

jrp
277 
WGUS83 KILX 060118
FLSILX


Flood Statement
National Weather Service Lincoln IL
718 PM CST Thu Mar 5 2020

...The Flood Warning continues for the following river in Illinois...

  Little Wabash River below Clay City affecting Clay and Richland 
  Counties

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC025-159-061500-
/O.EXT.KILX.FL.W.0018.000000T0000Z-200306T1500Z/
/CLAI2.1.ER.200303T0832Z.200304T1430Z.200306T0900Z.NO/
718 PM CST Thu Mar 5 2020

The Flood Warning continues for
  The Little Wabash River below Clay City. 
* Until Friday morning.
* At  645 PM Thursday the stage was 18.7 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  early tomorrow morning.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the 
  Little Wabash River near the gage location. Blueflower Lane 
  southeast of the gage begins to flood.

&&

                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Fri    Sat    Sun

Little Wabash River
 Clay City         18  18.7 Thu 7 PM    17.7   15.2   13.2

&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$

37
839 
WGUS83 KILX 060910
FLSILX


Flood Statement
National Weather Service Lincoln IL
310 AM CST Fri Mar 6 2020

...The Flood Warning is cancelled for the following river in 
Illinois...

  Little Wabash River below Clay City affecting Clay and Richland 
  Counties

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation. River levels are 
expected to continue falling.

Since flooding has subsided, this will be the last statement for this
flooding event.

ILC025-159-060940-
/O.CAN.KILX.FL.W.0018.000000T0000Z-200306T1500Z/
/CLAI2.1.ER.200303T0832Z.200304T1430Z.200306T0633Z.NO/
310 AM CST Fri Mar 6 2020

The Flood Warning is cancelled for
  The Little Wabash River below Clay City.
* At  245 AM Friday the stage was 17.6 feet.
* Flood stage is 18.0 feet.
* Fell below flood stage at 1233 AM Friday.
* Forecast...The river will continue to fall to 15.2 feet by tomorrow
  morning.


&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Sat    Sun    Mon

Little Wabash River
 Clay City         18  17.6 Fri 3 AM    15.2   13.2   11.5


&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Mar 2, 11:49 PM CST, 1 hour 5 minutes earlier.

Area forecast discussion, Mar 2, 11:49 PM CST, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
1149 PM CST Mon Mar 2 2020

.SYNOPSIS...
Issued at 158 PM CST Mon Mar 2 2020

A weak cold front moved through the area this morning and should
exit the state this afternoon. A few weak disturbances may impact
the area this week with low precipitation chances, but overall the
week should be mostly dry and mild.

&&

.UPDATE...
Issued at 849 PM CST Mon Mar 2 2020

Updated the forecast to include thunder in southeast IL and to
tweak overnight low temperatures in a few spots.

The latest satellite and lightning graphics indicate that isolated
thunderstorms have moved into parts of SE Illinois from Effingham
to Flora. Many of the short range models and the HREF from earlier
today indicate that MUCAPEs of 200-400 can be expected in SE
Illinois the rest of the next 3 hours or so. Thus, updated the
grids to include isolated thunderstorms with the likelihood of
showers south of I-70 until midnight. After midnight, the
instability wanes considerably, so will gradually end the showers
from NW to SE.

The KILX radar was also showing some spotty showers in parts of
central and eastern IL. However, the vast majority of this is
virga coming out of a mid-level cloud deck. The 00z KILX sounding
confirms this with plenty of dry air in the lowest 10-12kft of the
atmosphere.

As the night progresses, gradual clearing of the mid and low
clouds will occur, with mainly cirrus hanging around. Overnight
lows look good with this scenario, so only minor adjustments were
made.

&&

.SHORT TERM...(This evening through Tuesday)
ISSUED AT 201 PM CST Mon Mar 2 2020

Cold front has pushed southeast of forecast area this afternoon.
Front is slowing in response a a wave on the boundary pushing
northeast from northern Arkansas. Low clouds have been hanging on
from KPRG to KMTO to K1H2 and southward. As wave approaches some
precip will likely develop back into southeastern forecast area
this evening. Once the wave moves up the boundary early Tuesday,
rain chances should diminish quickly.

The trough axis should move east of the area by Tuesday afternoon
bringing Mostly Sunny skies and rebounding temperatures back into
the 50s.

.LONG TERM...(Tuesday night through Monday)
ISSUED AT 201 PM CST Mon Mar 2 2020

Tuesday Night a weak disturbance diving down the backside of
the broad east coast trough may be sufficent to produce a flurry
or sprinkle from Bloomington through Peoria and Galesburg.
However, the consensus of models suggest the best chances for any
measurable snow should be north of the forecast area. Next
disturbance dives into the trough Thursday Night. Models differ on
strength of wave and how much moisture it has to work with. NBM
did give some slight chance PoPs and will leave alone for now, but
will need to watch Thursday afternoon and Friday closely for the
need to be more aggresive with snow/rain potential.

Fairly decent cold advection is expected following the wave and brisk
winds will combine with substantially cooler temps to make it
feel quite cold Friday before ridging builds in and a warming
trend develops for the weekend. 12z ECMWF indicates almost a 20C
upward swing in 850 temps between Friday morning and Monday
morning.

Models in pretty good agremeent with a southern stream system
impacting the Midwest Monday that should be able to tap
significant amounts of Gulf moisture.

&&

.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 1149 PM CST Mon Mar 2 2020

VFR conditions can be expected in central IL during the 24 hour
TAF period. A few locations in eastern Illinois from KCMI-KMTO and
eastward will be flirting with MVFR ceilings for a few hours
tonight from 06-09z, but will keep them just above that level for
now as low pressure near the SW IN/western KY continues to shift
eastward.

The main TAF focus continues to be the increasing winds late
Tuesday into Tuesday afternoon. Forecast soundings continue to
indicate an increase in low level momentum transfer as mixing
starts to occur below 5kft after 16z. The result will be west
winds gusting to around 30-35 kts across central and eastern IL.
The winds will begin to show weakening signs by 22-23z as the
momentum transfer and surface gradient slackens.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...Miller
SYNOPSIS...Barker
SHORT TERM...Barker
LONG TERM...Barker
AVIATION...Miller
Hazardous weather outlook, Mar 2, 3:01 PM CST, 9 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
301 PM CST Mon Mar 2 2020

ILZ036-040-041-047-032115-
Cass-Fulton-Mason-Schuyler-
301 PM CST Mon Mar 2 2020

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TONIGHT...

Minor flooding is occurring along the Illinois River from Havana
to Beardstown.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

Minor flooding will continue along the Illinois River from Havana
to Beardstown through the week. Otherwise, no hazardous weather
is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ027>031-037-038-042>046-048>057-061>063-066>068-071>073-032115-
Champaign-Christian-Clark-Clay-Coles-Crawford-Cumberland-De Witt-
Douglas-Edgar-Effingham-Jasper-Knox-Lawrence-Logan-Macon-Marshall-
McLean-Menard-Morgan-Moultrie-Peoria-Piatt-Richland-Sangamon-
Scott-Shelby-Stark-Tazewell-Vermilion-Woodford-
301 PM CST Mon Mar 2 2020

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois, southeast Illinois and west
central Illinois.

.DAY ONE...TONIGHT...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

Barker

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 1:18 AM CSTSpecial Weather StatementILXCrawford, Lawrence, Richland42 min

Nearby

River Flood Warnings in Illinois, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.